# SDR 2002FA0000197

- Difficulty date: January 30, 2002
- Submitted: February 13, 2002
- Operation: General aviation
- Aircraft: N10WR
- Make and model: Beech S35
- Aircraft serial: D7689
- Engine: Cont IO520*
- System (JASC): 2421 · AC Generator-Alternator
- Part: Bearing
- Condition: Inoperative
- Location: Alternator
- Part time: 340 hours
- Component: Alternator
- Component part number: 1100715
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

AIRCRAFT CAME IN FOR ALTERNATOR FAILURE.  TESTED ALTERNERATOR SYSTEM AND DETERMINED ALTERNATOR, FAILED.  REMOVED ALTERNATOR, NOTICED THAT THE COTTER KEY, NUT AND WASHER THAT HOLDS THE CLUTCH ON, WAS MISSING.  FOUND CLUTCH ASSEMBLY BROKEN AND SHAFT OF ALTERNATOR VERY WORN OUT.  REMOVED ENGINE AND OIL PAN.  FOUND MISSING HARDWARE IN OIL PAN.  APPEARS SHAFT BEARINGS WORN OUT AND SHAFT WAS LOOSE ENOUGH TO BAKE COTTER KEY AND TO DISLODGE NUT AND WASHER.  ALTERNATOR INTERIOR OIL SOAKED.  FRONT BEARING/SEAL WORN OUT.
